MAUDE Adverse Event Report: PFM MEDICAL, INC. PRIMEPICC; PERIPHERALLY INSERTED CENTRAL CATHETER

PFM MEDICAL, INC. PRIMEPICC; PERIPHERALLY INSERTED CENTRAL CATHETER
Model Number PFM2CT4D
Medical Device Problem Codes Crack (1135); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr review: a device history record (dhr) review was performed and no deviations were found.All inspection records are in order.No non-conformance record associated with lot# 2009-043 that could have contributed to the complaint.Review of recorded complaints on the last three years (2019-2021): 5 similar complaints but on different reference number (pfm2ct5dl, pfm2ct4d).Conclusion: the returned sample was visually inspected and the reported luer crack was confirmed.The reported competitor valve used during treatment was also visually inspected and observed to be smaller than the supplied needle-free valves from the kit.Luer fitting test was performed with the retained sample from the same lot using luer torque gauge and no deviations were found.The retained valve was also connected multiple times to the catheter without any issues.However, during testing of the returned valve sample, a scraping sound from the connection was noted at 8.78lbf-in.It is believed that the root cause could be attributed to the use of a different needle-free valve which may add more force than required during the connection.In addition, the ifu indicates that repeated over-tightening of the luer lock connection, syringes, and caps could lead to potential connector failure.For future procedures, it is recommended that only the supplied needle-free valve should be used to prevent any future occurrences.
 
Event or Problem Description
Picc was placed without issue.A few days later the line was leaking around a cap but thought to be a cap issue not a line issue, then the actual lumen of the catheter was noted to be cracked 4-5 days after placement.The caps we use are from icu medical, inc.Microclave clear neutral connecter.Patient was fine; new peripheral line was placed without issue after pfm picc line developed cracked luer.

Brand Name
PRIMEPICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
PFM MEDICAL, INC.
1916 palomar oaks
suite 150
carlsbad CA 92008
Manufacturer (Section G)
PFM MEDICAL, INC.
1916 palomar oaks
suite 150
carlsbad CA 92008
Manufacturer Contact
troy taylor
1916 palomar oaks
suite 150
carlsbad, CA 92008
7607588749
MDR Report Key13336932
Report Number2032582-2022-00002
Device Sequence Number11742057
Product Code LJS
UDI-Device Identifier00813623010185
UDI-Public00813623010185
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K072391
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 01/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2023
Device Model NumberPFM2CT4D
Device Catalogue NumberPFM2CT4D
Device Lot Number2009-043
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2021
Initial Report FDA Received Date01/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/25/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown